Jump to content
Acne.org Community

chicanery

Veteran Member
  • Total Reviews

    0
  • Content Count

    165
  • Joined

  • Last visited

  • Days Won

    3

chicanery last won the day on July 16

chicanery had the most liked content!

Community Reputation

78 Excellent

3 Followers

About chicanery

  • Rank
    Member

Recent Profile Visitors

4,217 profile views
  1. Aaaah my hair is back to shedding again - this does run in cycles! It's looking good though, and I'm working towards feeling psychologically free from this problem. It doesn't affect me as much as it used to, since my hair DOES remain relatively nice. Gotta remind myself that 1 month of shedding *won't* make much of a difference
  2. Thank you! I've been off it for 2 full years now
  3. My hair is so much thicker than it was this time last year. I have "nice hair" again!!! It's not what it used to be, but it's 70% there and I'm absolutely delighted. It lacks some density but it's long, healthy, shiny and my parting is normal. I do believe this runs in cycles and is probably autoimmune, so we may never be "cured", but it seems that topical growth stimulants help. I'll keep coming back to update!
  4. Aw thanks so much! I'm absolutely delighted to have some relief, but I think it will probably be temporary as this seems to work in cycles. However, I'm keeping my fingers crossed and will keep updating! I haven't been doing anything different - still using minoxidil
  5. I've had normal shedding for a full month!! This works in cycles, but I am now feeling fairly confident that I will never go bald from this
  6. I don't know what the hell is happening! I'm losing HANDFULS of hair again - i mean about 600 hairs a day. My shedding hasn't been this high in about 8 months. Absolutely terrified. Cannot psychologically cope with my hair getting as thin as it was over summer again. I really thought minoxidil was helping me maintain "cosmetically acceptible" hair, but this feels like the real deal again - feel like i'm about to lose it again.
  7. Ahh okay I see, thanks for the reply! I feel like our issue isn't low estrogen then - if it was, the estrogenic pill would most probably sort that out for you. One of the remedies given to people with low estrogen is the combined BC pill. That's actually a relief - I can't take estrogen anyway really, due to my severe migraines. I'm thinking it's definitely either a physical conformational change to the hair follicle (accutane has physically weakened their grip on our hair), OR it's an immune response. If it's the former, we have to accept that we've taken a potent drug that has changed our bodies. It's sad, but life moves on I guess :/. If it's the latter, scalp injections might help and don't seem too risky short-term. Whether we can save our hair/stop the shed or not, I'm determined to get to the bottom of this. I'm actually studying pharmacology at university and it seems absurd to me that they have not actually studied the effects of accutane properly, further than knowing that it clears acne and has some bad side effects. I guess we've learnt our lesson - I'm never touching a drug again unless it's going to save my life. I've decided to pay for a private appointment with a clinical dermatologist here, as I'm away from home. i'll see what she says for some closure, and then after that, I'll try my hardest to move on from this entirely/just accept what has happened.
  8. Oh my god - mine too! Can't believe you've just said that because i've been thinking about that a lot lately. I lose a tonne of head and body hair just before and during my period. This is when estrogen plummets and is naturally the lowest. Low estrogen = hair loss, hence after menopause there's a marked thinning in hair. Currently think that a. this is diffuse alopecia areata/autoimmune or b. that accutane has tweaked our hormones, meaning our skin is good but that we will have to deal with this. I do have mainly regular periods, though, and no other real hormonal side effects that would indicate low estrogen (no hot flashes, real insomnia, etc.). I'm anxious and prone to depression but that was true before accutane. I also have zero issues with weight loss/gain. So, I'm not really sure. Have you had your hormones tested?
  9. My shedding is really bad again, and I'm losing mainly short-medium length hairs.
  10. ah interesting, so your dermatologist thought it was an inflammation issue? did you get an official diagnosis name, like diffuse alopecia areata? or did your derm admit that nobody really knows what accutane hair loss is? you're so right - i don't know how safe it is, especially long-term use . I think i'm just going to risk it, though!! I don't think anyone has had a heart attack/serious issues from it. I do heavy cardio exercise alright, so i'm assuming my heart is currently okay.
  11. @MeritNorth nope, i'm still using minoxidil! In August, when I started using it, my hair was SO bad. The side areas were completely bald. Now, my hair still sheds WAY TOO MUCH and it's very thin, but I don't look visibly balding. Do you think the rogaine is helping you a fair bit too? I feel like i might have to use it for life - COULDNT psychologically cope with coming off it and facing massive, massive hair fall. It's a shame it's so expensive! I also use way more than the recommended amount - I spray the foam directly on my scalp and probably cover 50% of my scalp. Not a miracle cure (I still only have about 35-40% of my original hair) but i feel like it's somehow maintaining my hair. @flowerpower123 - you're right, I should get a scalp biopsy. However, I'm currently on a placement abroad for university and i think I have to wait until the holidays.. when I can hopefully see my GP in the UK and get a derm referral. So frustrating how this is out of my hands but I've got to just focus on other things. Also, there aren't even many treatment options if this is autoimmune/inflammatory (which i suspect it is). We could be given oral steroids, but those can have serious, serious side effects. Topical steroids can thin the skin in the long run. Steroid injections are apparently very painful and not that effective. My hormones and vitamins are officially normal - i had them tested recently. This leaves me thinking that his is either 1. a physical change to the hair follicle e.g. accutane has permanently deformed them, OR 2. the autoimmune option: diffuse alopecia areata. Neither of which can be treated that effectively or safely.
  12. i'm convinced I have alopecia areata, presenting itself in a diffuse way on my scalp. I've just noticed that I have lost nearly HALF of the hair on my legs. However, this loss isn't diffuse like on my head - it is PATCHY CIRCLES where i have ZERO leg hair. Each circle is around 3 inches wide. Very significant hair loss. I have also lost over half of the rest of my body hair. It all just sheds about 4x as much as it should, on a daily basis. I'm so lucky that my eyebrows and eyelashes haven't been affected. I'm currently back to heavy shedding (head hair), too, which is SO depressing. 90% of the hairs i'm losing are the small regrowth hairs that minoxidil gave me :(.
  13. Mine has literally been a constant shed. I mean, I've had some days where I've lost less e.g. 200 hairs, but I've never had a day of normal shedding. I agree, we could probably be diagnosed with CTE. However, "CTE" isn't even a scientific diagnosis and is more a descriptive medical term. Meaning, something is causing that CTE (not to state the obvious) - I wish we knew what :(. CTE just means that too many hairs are regularly being pushed into the telogen phase - could be inflammatory/autoimmune, could be shrunken follicles that can't support a terminal hair.... Yeah, I forced myself to get my hair cut a few months ago - was very upsetting being in the hairdresser's, because it reminded me of how proud I always felt, sat there 3 years ago with my thick, luscious locks
  14. Don't stop!!! Mine lasted about 8-10 weeks, but then quickly returned to my normal "post-accutane level" shedding. The minoxidil shed terrified me too, but it really DOES stop. As everyone online says, if you stop minoxidil now, you will probably still keep shedding but won't experience the later benefits of minoxidil. I would say forget about it, and choose to re-think the minoxidil situation at the end of march. Sounds ages away but will give your hair time to balance out after being exposed to the drug. Don't give up now xo
  15. thanks very much!!! my doctor doesn't understand the accutane-autoimmune link at alllll, so i am praying she lets me get at least one of these done. i agree - beginning to suspect i have diffuse alopecia areata. I don't think I have other signs of autoimmune problems, but the hair loss is only worsening.
×